Drought, Montgomery
- When
- November 14, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Drought Monitor
Montgomery County entered D2 drought designation on November 14th and D3 drought designation on November 28th.
Dry conditions have persisted over much of Arkansas during the last three months (September, October, November). Much of the state was running less than 50 percent of normal rainfall for the month, and for the fall season (September 1 - November 30).
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Dry conditions have persisted over much of Arkansas during the last three months (September, October, November). Much of the state was running less than 50 percent of normal rainfall for the month, and for the fall season (September 1 - November 30). November 2017, and the fall of 2017 are the driest on record in several localities across the state. This dry period has resulted in the development of severe to extreme drought conditions across the state.
As of November 30th, there was a high wildfire danger across all of Arkansas due to dry vegetation and soil moisture conditions across the state. Streamflow along area tributaries was below normal at most sites, but was especially low in the southern and western portions of the state. The impacts of drought on agriculture are difficult to measure at this time of year when the vegetation is normally dormant anyways. If drought conditions persist into the spring and growing season, economic impacts will likely be steep.
November 2017 was the driest November on record at the following stations: North Little Rock, Little Rock Air Force Base, and Monticello.
Fall of 2017 was the driest on record for the following locations: Pine Bluff, North Little Rock, Russellville, Little Rock Air Force Base, Calico Rock 2 WSW, Mount Ida, and Monticello.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 13, 5:34 PM CST, 6 hours 26 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 534 PM CST Mon Nov 13 2017 .AVIATION... For the 00Z TAFs, VFR and MVFR conditions are forecast. Expect rain showers to affect KHRO/KBPK through the day Tuesday. Low clouds are expected to accompany the rain chances in the northwest. Elsewhere, mid/high clouds will be the dominate feature. Winds will generally be out of the southeast and below 10 kts. && .PREV DISCUSSION...(ISSUED 253 PM CST Mon Nov 13 2017) SHORT TERM...Tonight Through Wednesday A bit of a temperature spread in place across the state as some low clouds held on throughout the day keeping readings in the 50s in spots while much of the rest of the state climbed into the lower 60s. Cloud cover can be seen on visible satellite stretching from south Texas to Minnesota as flow near the surface is out of the south across these areas with high pressure over the Ohio River Valley. As the surface high shifts east, cloud cover will spread over Arkansas. This will help keep temperatures a bit more mild over western areas tonight, with northeastern sections able to radiate longer before clouds build in. Some rain will develop tonight across portions of eastern Oklahoma with portions of northwest Arkansas possibly seeing rain on Tuesday. Little in the way of rainfall is expected but widespread cloud cover will keep temperatures cool especially across the Ouachitas and points north/northeast. The flow aloft will become more northwesterly by Wednesday and at the same time a cold front will approach the state. Rain chances appear more promising especially across northern areas with some isolated thunderstorms possible as well. No severe weather is expected at this time as the front moves into the area. LONG TERM...Wednesday Night Through Monday Expect ridging to be across the high Plains Wednesday night with an upper trough over the Great Lakes. The upper ridge moves into the Midwest Thursday and an upper trough moves onto the west coast. This upper trough swings through the Plains Friday and to the east coast by late Saturday. The upper ridge will be over the Rockies Sunday and Monday with strong upper low pressure over New England. A couple of systems will move through the area during the long term period. One cold front will move through southern Arkansas Wednesday night before stalling near the Louisiana border. By Friday this front will move north as a warm front...and a strong cold front moves through Arkansas Friday night. There will be chances of showers and isolated thunderstorms through this period...and better chances of thunderstorms Friday afternoon and night. There is a chance at this time for severe thunderstorms with this second front...with hail and damaging winds being the main concerns. The GFS and ECMWF still differ quite a bit on the timing...with the GFS being faster than the ECMWF. High pressure will be in control for the weekend and into Monday. Friday will be the warmest day with above normal temperatures. The rest of the period will have near normal temperatures. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...CROSS
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CST Mon Nov 13 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 500 AM CST Mon Nov 13 2017 This Hazardous Weather Outlook is for a large part of Arkansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. Patchy fog will be noted this morning, especially from the Ouachita Mountains of the west into southwest Arkansas. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday A weak front will arrive from the Plains Wednesday, and will stick around through Thursday. The front will trigger isolated to scattered showers and thunderstorms. The front will exit to the north by Friday. A more significant storm system will drag a cold front into the region from the northwest on Friday. It will be mild ahead of the front, with good chances of thunderstorms. Given the strength of the system, it appears that some storms could be strong to severe. .Spotter Information Statement... Spotter activation will not be needed through Thursday. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 46
The national radar mosaic for the moment the first event began.
16 drought. Local standard time, as filed.
Montgomery County entered D2 drought designation on November 14th and D3 drought designation on November 28th.
Dallas County entered D2 drought designation on November 14th and D3 drought designation on November 28th.
Dallas County entered D2 drought designation on November 14th.
Van Buren County entered D2 drought designation on November 14th.
Conway County entered D2 drought designation on November 14th.
Faulkner County entered D2 drought designation on November 14th.
Pulaski County entered D2 drought designation on November 14th.
Cleburne County entered D2 drought designation on November 14th.
Lonoke County entered D2 drought designation on November 14th.
Grant County entered D2 drought designation on November 14th.
Jefferson County entered D2 drought designation on November 14th.
Cleveland County entered D2 drought designation on November 14th.
Lincoln County entered D2 drought designation on November 14th.
Ouachita County entered D2 drought designation on November 14th.
Calhoun County entered D2 drought designation on November 14th.
Calhoun County entered D2 drought designation on November 14th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, November 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 724071, 724072, 724073, 724074, 724075, 724076, 724077, 724078, 724079, 724080, 724081, 724082, 724083, 724084, 724085, 724086.